Ohio, 2007

Hail and Damaging Winds in Ohio, June 8, 2007

June 8, 2007 · NWS ILN · 8 events in 8 counties and zones

Scattered severe thunderstorms developed during the afternoon ahead of an approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered severe thunderstorms developed during the afternoon ahead of an approaching cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 8, 9:38 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 8, 9:38 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE EASTERN GREAT LAKES AND OHIO
VALLEY REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH
PRESSURE WILL BUILD INTO THE REGION OVERNIGHT BEHIND THE
FRONT...REMAINING ACROSS THE AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY STRETCHING FROM FAR NORTHWEST INDIANA DOWN
INTO SOUTHERN ILLINOIS. SHOWERS AND THUNDERSTORM ACTIVITY ACROSS
SOUTHWEST INDIANA HAS BEEN SLOWLY INCREASING IN INTENSITY AND EXPECT
THIS TREND TO CONTINUE AS IT PUSHES EAST INTO OUR AREA THROUGH
EARLY AFTERNOON. MAINLY CLEAR SKIES ACROSS FA THIS MORNING HAVE
ALLOWED TEMPS TO ALREADY CLIMB INTO THE LOW TO MID 80S AND LOWER
70S DEWPOINT ACROSS KENTUCKY WILL LIKELY ADVECT UP INTO THE
SOUTHERN PORTIONS OF OUR AREA THROUGH EARLY AFTERNOON. THIS SHOULD
LEAD TO CAPES IN THE 2000-3000 J/KG RANGE BY THE TIME THE STORMS
MOVE IN...WITH THE BEST INSTABILITY EXPECTED TO BE ACROSS SOUTHEAST
PORTIONS OF FA.

PRIMARY SEVERE THREAT STILL APPEARS TO BE DAMAGING WINDS AS WIND
PROFILE IS PRETTY UNIDIRECTIONAL. SOME MID LEVEL DRYING IS ALSO
PROGGED WHICH WILL ALSO ENHANCE DAMAGING WIND POTENTIAL. WETBULB
ZEROES FAIRLY HIGH...UP AROUND 11 K FEET...SO HAIL APPEARS TO BE A
SMALLER THREAT...BUT GIVEN POSSIBILITY OF STRONG UPDRAFTS SOME
SEVERE HAIL WILL ALSO BE POSSIBLE.

HAVE UPDATED FORECAST TO BUMP UP POPS...ESPECIALLY ACROSS THE
SOUTH WHERE WILL GO WITH CATEGORICAL WORDING. HAVE LEFT TEMPS ALONE
RIGHT NOW BUT WILL HAVE TO KEEP AN EYE ON THEM...PARTICULARLY
ACROSS THE SOUTHEAST WHERE THEY MAY SNEAK INTO THE LOWER 90S IF THE
CLOUDS SHIELD HOLDS OFF LONG ENOUGH.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SFC HIGH PRESSURE WILL BUILD ACRS THE REGION ON SATURDAY...AND THEN
IT WILL REMAIN ACRS THE REGION ON SUNDAY. COOLER TEMPERATURES WILL
BE IN THE OFFING AS 850 MB TEMPS DROP INTO THE +9 TO +14 DEGREE
RANGE. HIGHS ON SATURDAY WILL RANGE FROM THE MID 70S NORTH TO
AROUND 80 SOUTH. LOWS SATURDAY NIGHT WILL BE QUITE COOL GIVEN THAT
A GOOD RADIATIONAL COOLING SET UP IS EXPECTED. THUS...MID 40S EAST
TO THE LOWER 50S WEST LOOK LIKE A GOOD BET. FOR SUNDAY...HAVE
TRIMMED TEMPS DOWN SOME AS A COOL START...COMBINED WITH LOWER THAN
EXPECTED 850 MB TEMPS...KEEP HIGHS FROM WARMING UP INTO THE MID
MID 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN DECENT AGREEMENT
WITH SFC HIGH PRESSURE ENTRENCHED OVER THE EASTERN US AND H5
RIDGING JUST TO THE WEST OF THE AREA. ALTHOUGH ISOLATED TS
ACTIVITY CANNOT BE RULED OUT...CONDITIONS FOR LARGE SCALE
ORGANIZED ACTIVITY ARE NOT FAVORABLE AT THIS TIME. TEMPERATURES
WILL LIKELY BE ABOVE NORMAL...AND ARE TRENDING HIGHER.

BY WEDNESDAY...THE H5 RIDGE WILL MOVE EASTWARD A BIT...WITH
SCATTERED STORMS BECOMING MORE PLAUSIBLE.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
COLD FRONT CURRENTLY ACRS MID MISSISSIPPI VLY WITH CONVECTIVE
ACTIVITY QUICKLY DIMINISHING ACRS ILLINOIS. CLOUD TOPS CONTINUE TO
WARM AS CI SHIELD DRIFTS SLOWLY EAST. OTHER THAN SCT SC/CU IN
TURBULENT S/SW FLO...ALL TERMINALS STARTING OUT MORNING WITH
SUNSHINE. HEATING THIS MRNG SHOULD ALLOW FOR QUICK
DESTABILIZATION OF THE LWR ATMOSPHERE...WITH MLCAPES PROGGED TO
2000 J/KG BY MIDDAY. AS REMNANTS OF OVERNIGHT CONVECTION APPCH
FCST AREA BY LATE MRNG...EXPECT TSTMS WILL BEGIN TO DVLP AND BECOME
WIDESPREAD BY ERLY AFTN WITH COMBINATION OF INSTABILITY AND LO
LVL CONV. APPCHG TAIL OF 90KT UPR JET AND ELONGATED VORT LOBE
SHOULD PROMOTE MID/UPR LVL DIFFLUENCE. THE BETTER MID/UPR LVL
FORCING WILL BE FOCUSED ACRS NRN OH WHILE THE GREATER
INSTABILITIES AND DEEPER MOISTURE WILL BE DISPLACED FURTHER SOUTH.
EVEN THOUGH THESE PARAMETERS ARE SLIGHTLY OUT OF PHASE...SHOULD
STILL SEE BKN LINE OF TSTMS ACRS FCST AREA BY ERLY/MID AFTN. HAVE
INTRODUCED VCTS FOR ALL TERMINALS FOR ENTIRE AFTN WITH A FOUR HOUR
WINDOW WHEN POTENTIAL FOR TSTMS IS GREATEST AT EACH OF THE
TERMINALS. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY...VEERING
FROM S/SW THIS MRNG TO W/NW BY 00Z. HIGHER WIND GUSTS WILL BE
POSSIBLE WITH ANY TSTM.

FROPA IS EXPECTED BY LATE AFTN/ERLY EVNG WITH FRNTL BNDRY PUSHING
SOUTH OF THE OHIO RIVER DURING THE EVNG HOURS WITH DRY CONDITIONS
AT ALL OF THE TERMINALS BY LATE EVNG. SKIES WILL CLEAR OVERNIGHT
AS SFC HI AND MUCH DRIER AIRMASS BUILD IN FROM THE NORTH.

OUTLOOK...NO SIG WX EXPECTED THROUGH TUES.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 8, 11:07 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 PM EDT FRI JUN 8 2007

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063-
070>072-077>080-090900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1207 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 367 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

KYZ098>100-OHZ055-056-064-065-073-074-081-082-088-090900-
ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-ADAMS-PIKE-SCIOTO-
1207 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
THE PRIMARY SEVERE WEATHER THREAT. HOWEVER... ISOLATED LARGE HAIL
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ026-034-035-043>046-090900-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
1207 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

In the hours before

Special weather statement, Jun 8, 10:21 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 AM EDT FRI JUN 8 2007

OHZ034-081545-
MERCER OH-
1121 AM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH
1145 AM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WABASH...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TAMA...ROCKFORD...NEPTUNE AND MENDON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
June 8, 11:25 AM EST to 11:29 AM EST
Where
Mercer County, 4 mi SE of Rockford
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
40.639, -84.576

A truck stop near the intersection of US Routes 33 and 127 sustained minor roof damage. Power lines were also downed.

Hail, Hardin

When
June 8, 11:42 AM EST to 11:46 AM EST
Where
Hardin County, Ada
Measured
0.75 in hail
Property damage
$1,000
Reported by
Post Office
Coordinates
40.770, -83.820

One tree was also knocked down on the Ohio Northern University campus.

Thunderstorm Wind, Hamilton

When
June 8, 11:55 AM EST to 11:59 AM EST
Where
Hamilton County, White Oak
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.200, -84.580

Trees were downed in the southern portion of Colerain Township.

Thunderstorm Wind, Clermont

When
June 8, 12:35 PM EST to 12:39 PM EST
Where
Clermont County, 3 mi SW of Amelia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.999, -84.260

A few trees and power lines were knocked down along Cole Road.

Thunderstorm Wind, Brown

When
June 8, 12:44 PM EST to 12:48 PM EST
Where
Brown County, 4 mi SW of Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.139, -83.973

Trees were downed along State Route 286.

Thunderstorm Wind, Clinton

When
June 8, 12:52 PM EST to 12:56 PM EST
Where
Clinton County, Midland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.300, -83.920

A couple of trees were knocked down.

Thunderstorm Wind, Ross

When
June 8, 1:15 PM EST to 1:19 PM EST
Where
Ross County, 3 mi NNE of Chillicothe
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.370, -82.959

Several trees and power poles were knocked down in the Great Seal State Forest and along Marietta Road.

Thunderstorm Wind, Fairfield

When
June 8, 1:45 PM EST to 1:49 PM EST
Where
Fairfield County, Bremen
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.700, -82.430

Traffic signals were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36196, 36190, 36191, 36192, 36193, 36194, 36197, 36195.